Wyoming, 2013Winter Storm and Heavy Snow in Wyoming, December 2 to 4, 2013
December 2 to 4, 2013 · NWS CYS · 19 events in 8 counties and zones
A strong Pacific storm system moved across southeast Wyoming. Bitter cold air from the north combined with abundant moisture to produce widespread moderate to heavy snowfall.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific storm system moved across southeast Wyoming. Bitter cold air from the north combined with abundant moisture to produce widespread moderate to heavy snowfall. Storm totals ranged from 6 to 18 inches, heaviest over the mountains. Westerly winds of 30 to 40 mph produced blowing snow, poor visibilities and very cold wind chill temperatures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 2, 5:10 PM MST, 50 minutes earlier.
Area forecast discussion, Dec 2, 5:10 PM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MST MON DEC 2 2013
.UPDATE...
ISSUED AT 506 PM MST MON DEC 2 2013
ALLOWED HIGH WIND WARNINGS/WIND ADVISORY FOR THE SOUTHEAST WYOMING
PLAINS AND THE WESTERN NEBRASKA PLAINS TO EXPIRE ON TIME AT 5 PM.
WILL LIKELY NEED TO CANX LOWER ELEVATIONS OF CARBON COUNTY AND
ALBANY COUNTIES AS WELL HERE SHORTLY...BUT WANT TO KEEP AN EYE ON
TRENDS OVER THE NEXT HOUR OR SO BEFORE DECIDING.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 213 PM MST MON DEC 2 2013
WINDS HAVE ALREADY STARTED TO DECREASE OUTSIDE OF WIND PRONE AREAS.
MUCH OF THE HIGH WIND WARNING AND THE WIND ADVISORY FOR THE
NEBRASKA PANHANDLE WILL BE ALLOWED TO EXPIRE AT 5 PM MST. WINDS
MAY CONTINUE IN THE WIND PRONE AREA THROUGH AT LEAST MIDNIGHT.
COLD FRONT WILL REACH NORTHERN PORTIONS OF THE FORECAST AREA
SHORTLY AFTER MIDNIGHT. CURRENTLY THE FRONT HAS REACHED SOUTHEAST
AND CENTRAL MONTANA. EXPECT FALLING TEMPERATURES THROUGH THE DAY
TOMORROW FRIGID AIR CONTINUES TO SPREAD SOUTHWARD.
SNOW IS EXPECTED TO DEVELOP NEAR THE LEADING EDGE OF THE COLD
FRONT IN NORTHERN CONVERSE COUNTY TONIGHT. UPPER LEVEL ENERGY
ALONG WITH THE LOW LEVEL FORCING AND STEEP LAPSE RATES SHOULD
PRODUCE AT LEAST SOME LIGHT SNOW ACCUMULATION OVER CONVERSE
COUNTY AND INTO THE NORTHERN LARAMIE RANGE TONIGHT...BUT AS THE
FRONT PUSHES SOUTH THE UPPER DYNAMIC WILL BECOME LESS FAVORABLE
AS ENERGY FROM THE PACIFIC STORM SYSTEM LIFTS NORTH. THEREFORE NOT
EXPECTING MUCH IN THE WAY OF SNOW ALONG THE ARCTIC FRONT AS IT
REACHES SOUTHERN FORECAST AREA. ALSO SHOULD SEE A BREAK IN THE
SNOW OVER CONVERSE COUNTY STARTING LATE TUESDAY MORN INTO TUESDAY
EVENING. DID ISSUE A WINTER WEATHER ADVISORY FOR CONVERSE COUNTY
AND INTO THE NORTHERN LARAMIE RANGE BUT DO EXPECT A 6 TO 12 HOUR
BREAK IN THE SNOW...GIVEN SUBSIDENCE BETWEEN THE TWO PIECES OF
SPLIT UPPER LEVEL ENERGY
THE SOUTHERN PORTIONS OF THE SPLIT WILL BE THE MAIN INFLUENCE ON
SNOW AMOUNTS ACROSS THE AREA TUESDAY AND WEDNESDAY. THE MAIN UPPER
LEVEL FORCING FROM PVA AND JET DYNAMICS WILL OCCUR TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. THIS IS WHEN THE BULK OF THE SNOW WILL
OCCUR. WITH UPSLOPE WESTERLY FLOW...SNOW WILL OCCUR ON AN OFF IN THE
SNOWY AND SIERRA MADRES RANGES TONIGHT WITH PERSISTENT LIGHT TO
MODERATE SNOW TUESDAY THROUGH WEDNESDAY. STARTED THE WINTER STORM
WARNING EFFECTIVE NOW FOR THOSE AREAS AND EXPECTING 12 TO 24
INCHES OF SNOW THROUGH WEDNESDAY AFTERNOON.
INTO LOWER ELEVATIONS IT IS A BIT MORE TRICKY. MODELS DO INDICATE
A GOOD DEAL OF LOWER TO MID LEVEL INSTABILITY FOR FAR SOUTHERN
PORTIONS OF THE FORECAST AREA TUESDAY...INCLUDING ALONG MUCH OF
INTERSTATE 80. MOISTURE IS A BIT LIMITED BUT WITH INCREASING
FRONTOGENESIS COULD SEE SOME BANDED SNOW SET IN EARLIER IN THE
DAY...BEFORE THE MAIN UPPER FORCING MOVES IN. A WINTER STORM WATCH
IS IN EFFECT FOR THIS AREA STARTING AT NOON TUESDAY...BUT SNOW
COULD DEVELOP ANYWHERE FROM TUESDAY MORNING TO TUESDAY EVENING
DEPENDING ON LOCATION AND INSTABILITY. FOR SNOW AMOUNTS WENT
CLOSER TO THE GFS WHICH IS BASICALLY MIDDLE OF THE ROAD WHEN
COMPARED TO THE MUCH WETTER ECMWF AND DRIER NAM. CONFIDENCE IN
AMOUNTS IS LOW AT THIS TIME BUT VERY CONFIDENT LOCATIONS IN THE
WATCH AREA WILL SEE AT LEAST SOME SNOW. SNOW RATIOS ALSO LEND TO
THE UNCERTAINTY. BY TUESDAY NIGHT THE SNOW FORMATION ZONE WILL BE
QUITE ELEVATED...LIKELY IN THE 600 TO 500 MB WARM ADVECTION ZONE
WHERE TEMPERATURES WILL BE 15 TO 25 DEGREES BELOW ZERO. THIS
MOSTLY LIKELY WOULD MEAN LOWER SNOW RATIOS WITH THE FAVORED ICE
CRYSTAL TYPE BEING NEEDLES AND PLATES.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 310 PM MST MON DEC 2 2013
NO SIGNIFICANT CHANGES TO THE PREVIOUS EXTENDED FORECAST WITH THE
MAIN CHANGES TO TEMPERATURES. WITH SNOW ACCUMULATION AND A SNOW
PACK LOOKING MORE LIKELY ACROSS THE AREA...LOWERED TEMPERATURES
EVEN FURTHER INTO THIS WEEKEND. THE MORE SIGNIFICANT SNOWFALL
APPEARS TO BE OVER SOUTHEAST WYOMING...SO MAINLY LOWERED
TEMPERATURES IN THESE AREAS THROUGH THE WEEKEND.
A LONG DURATION OF BITTER COLD TEMPERATURES ARE EXPECTED ACROSS
THE WHOLE FORECAST AREA THROUGH THE PERIOD AS A LARGE ARCTIC
AIRMASS SETTLES OVER THE WESTERN UNITED STATES AND NORTHERN HALF
OF THE EASTERN UNITED STATES. THE UPPER LEVEL TROUGH AND SLOW
MOVING DISTURBANCE ALOFT WILL BEGIN TO MOVE EASTWARD AND WEAKEN
WEDNESDAY NIGHT WITH ACCUMULATING SNOWFALL FINALLY COMING TO AN
END AROUND MIDNIGHT OR EARLY THURSDAY MORNING. TEMPERATURES WILL
RESPOND TO THE SNOW PACK AND PARTIALLY CLEARING SKIES...WITH LOWS
WELL BELOW ZERO ACROSS THE AREA. IN FACT...LOWERED MIN
TEMPERATURES BETWEEN 25 BELOW TO 15 BELOW ACROSS MOST OF SOUTHEAST
WYOMING AND BETWEEN 15 BELOW TO 5 BELOW ACROSS WESTERN NEBRASKA.
GIVEN RECENT MODEL TRENDS...THESE TEMPERATURES MAY BE A BIT TOO
HIGH IF ANYTHING. EVEN WITH WINDS BETWEEN 5 TO 10
KNOTS...DANGEROUS WIND CHILL VALUES BETWEEN 45 BELOW TO 30 BELOW
ARE POSSIBLE. HIGHS ON THURSDAY WILL LIKELY BE A LITTLE COLDER
COMPARED TO WEDNESDAY...MAINLY IN THE SINGLE DIGITS ABOVE AND
BELOW ZERO ACROSS SOUTHEAST WYOMING. MIGHT SEE A LITTLE MORE SUN
EARLY THURSDAY BEFORE THE NEXT UPPER LEVEL SHORTWAVE AND SECOND
SHOT OF ARCTIC AIR MOVES ACROSS THE ROCKYS.
CONDITIONS WILL NOT CHANGE SIGNIFICANTLY INTO THE WEEKEND. WIND
CHILLS WILL REMAIN BETWEEN 40 BELOW TO TO 20 BELOW ZERO AT NIGHT
WITH WIND CHILL VALUES BETWEEN 15 BELOW TO AROUND ZERO DURING THE
DAY. INCREASED TEMPERATURES A FEW DEGREES EACH DAY...BUT NOT VERY
CONFIDENT MOST OF SOUTHEAST WYOMING WILL WARM INTO THE TEENS AT
ALL THROUGH THE WEEKEND. MODELS IN BETTER AGREEMENT FOR
SATURDAY...SHOWING ANOTHER UPPER LEVEL TROUGH PUSHING ACROSS THE
AREA. STILL SOME MINOR TIMING DIFFERENCES...BUT THE GFS AND ECMWF
SHOW SOME LIGHT SNOW ACROSS THE AREA WITH ADDITIONAL ACCUMULATIONS
POSSIBLE. AFTER THE TROUGH QUICKLY MOVES EASTWARD...A PERIOD OF
ZONAL FLOW IS EXPECTED WHICH MAY RESULT IN INCREASING TEMPERATURES
ACROSS THE AREA. HOWEVER...WITH 700MB TEMPERATURES BETWEEN -8 TO
-15 AND A SNOW PACK ACROSS THE AREA...HIGHS WILL STRUGGLE TO REACH
THE LOW 20S ON MONDAY. IN ADDITION...MODELS SHOW ANOTHER STRONG
ARCTIC FRONT MOVING SOUTHWARD ALONG THE FRONT RANGE...WITH
TEMPERATURES POSSIBLY DROPPING BACK INTO THE SINGLE DIGITS EARLY
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS)
VFR CONDITIONS WILL CONTINUE UNTIL MIDNIGHT TONIGHT ACROSS MOST OF
THE AREA. MARGINAL MVFR CIGS ARE STILL POSSIBLE NEAR KRWL INTO
TONIGHT...DUE TO LOCALIZED UPSLOPE FLOW. OTHERWISE...VERY STRONG
WEST TO SOUTHWEST WINDS WILL DIMINISH THIS EVENING AS THE ARCTIC
COLD FRONT MOVES SOUTHWARD INTO WYOMING. DUE TO DOWNSLOPE WINDS
INITIALLY...DO NOT EXPECT WIDESPREAD MVFR OR LOWER CONDITIONS ACROSS
THE HIGH PLAINS INTO WESTERN NEBRASKA. THERE IS THE POTENTIAL FOR A
BRIEF HEAVY SNOW SHOWER AS THE ARCTIC FRONT MOVES SOUTH...WITH BRIEF
IFR VISIBILITIES POSSIBLE...OTHERWISE VFR WILL PREVAIL THROUGH EARLY
TUESDAY AFTERNOON. THIS WILL CHANGE TUESDAY EVENING AS A STRONG
DISTURBANCE ALOFT BEGINS TO IMPACT THE AREA...RESULTING IN LOW IFR
CONDITIONS FROM KRWL TO KCYS.
&&
.FIRE WEATHER...
ISSUED AT 431 AM MST MON DEC 2 2013
MILD TEMPERATURES AND STRONG WINDS WILL AFFECT THE CWA TODAY ALONG
WITH PERIODS OF SNOW OVER THE SNOWY AND SIERRA MADRE RANGES.
MINIMUM RELATIVE HUMIDITY VALUES WILL BE THE LOWEST TO THE EAST
OF THE LARAMIE RANGE TODAY AND WILL BE BETWEEN 25 AND 35 PERCENT.
THEN COLD TEMPERATURES WILL BE OVER THE REGION TUESDAY THROUGH THE
WEEKEND BEHIND A COLD FRONT WHICH MOVES ACROSS THE CWA TONIGHT.
PERIODS OF SNOW WILL ALSO AFFECT THE REGION TUESDAY THROUGH
THURSDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR WYZ104-105-109-
115.
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR WYZ104>106-109>111-113-115>118.
HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ106-107-
110-116-117.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MST
WEDNESDAY FOR WYZ101-103.
WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR WYZ112-114.
NE...NONE.
&&
UPDATE...HAHN
SHORT TERM...LIEBL
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...LIEBLHazardous weather outlook, Dec 2, 4:46 PM MST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MST MON DEC 2 2013
WYZ101>119-040000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
446 PM MST MON DEC 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG WESTERLY WINDS WILL GUST UP TO 60 MPH EARLY THIS EVENING
BEFORE WEAKENING A BIT FOR THE REMAINDER OF TONIGHT. A STRONG
ARCTIC COLD FRONT WILL BEGIN TO PUSH ACROSS CENTRAL WYOMING AFTER
MIDNIGHT RESULTING IN MUCH COLDER TEMPERATURES PUSHING INTO THE
VALLEYS WEST OF THE LARAMIE RANGE. A HEAVY SNOW SHOWER OR SNOW
SQUALL IS POSSIBLE ALONG THIS FRONT LATE TONIGHT AS IT MOVES
SOUTHEAST. VISIBILITIES MAY LOWER TO BELOW ONE HALF MILE IN BRIEF
HEAVY SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE ARCTIC FRONT WILL MOVE SOUTH ACROSS THE INTERSTATE 80 CORRIDOR
BY EARLY TUESDAY MORNING. MUCH COLDER AIR WILL BEGIN TO PUSH INTO
THE REGION AS WINDS SHIFT INTO THE NORTH AND GUST UP TO 40 MPH.
SNOWFALL WILL REDEVELOP FROM WEST TO EAST BY TUESDAY EVENING AS A
STRONG UPPER LEVEL DISTURBANCE IMPACTS THE REGION. MODERATE TO
HEAVY SNOW ACCUMULATIONS ARE POSSIBLE THROUGH WEDNESDAY EVENING AS
THIS DISTURBANCE SLOWLY MOVES EASTWARD. A WINTER STORM WATCH IS IN
EFFECT TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING.
TEMPERATURES WILL BE VERY COLD THROUGH THE WEEKEND WITH HIGHS IN
THE SINGLE DIGITS ABOVE AND BELOW ZERO...WITH LOWS WELL BELOW
ZERO. NORTHERLY WINDS WILL RESULT IN WIND CHILLS AS LOW AS 40
BELOW ZERO. PERIODS OF SNOW WILL CONTINUE OVER SOUTHEAST WYOMING
THROUGH THURSDAY WITH ADDITIONAL ACCUMULATIONS LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-040000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
446 PM MST MON DEC 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WESTERLY WINDS WILL GUSTY AS HIGH AS 45 MPH LATE THIS AFTERNOON
BEFORE DIMINISHING AROUND SUNSET. AN ARCTIC FRONT WILL BEGIN TO
PUSH INTO THE NORTHERN PANHANDLE OF NEBRASKA LATE TONIGHT WITH
WINDS SHIFTING INTO THE NORTH AND GUSTING TO 30 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN EXTENDED PERIOD OF VERY COLD TEMPERATURES ARE EXPECTED ACROSS
WESTERN NEBRASKA AS AN ARCTIC AIRMASS SETTLES OVER THE REGION.
AFTER EARLY MORNING HIGHS IN THE 30S ON TUESDAY...TEMPERATURES
WILL LOWER INTO THE SINGLE DIGITS AND LOW TEENS THROUGH THE WEEK
AND INTO NEXT WEEKEND. PERIODS OF SNOW ARE LIKELY TUESDAY THROUGH
THURSDAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. BITTER COLD WIND
CHILLS BETWEEN 30 BELOW TO 15 BELOW ZERO ARE EXPECTED WEDNESDAY
THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
TT
In the hours before
Local storm report, Dec 2, 1:58 PM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MST MON DEC 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/02/2013 M58 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH.
0135 PM NON-TSTM WND GST PINE BLUFFS 41.18N 104.07W
12/02/2013 M52 MPH LARAMIE WY AWOS
SUSTAINED AT 42 MPH.
0140 PM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
12/02/2013 M59 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH.
&&
BCHAPMANLocal storm report, Dec 2, 2:19 PM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MST MON DEC 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
12/02/2013 M51 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
0200 PM NON-TSTM WND GST 16 W HORSE CREEK 41.41N 105.49W
12/02/2013 M52 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH
0200 PM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
12/02/2013 M57 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH
&&
BCHAPMANLocal storm report, Dec 2, 2:45 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MST MON DEC 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 16 W HORSE CREEK 41.41N 105.49W
12/02/2013 M59 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
0225 PM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
12/02/2013 M59 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 45 MPH.
&&
BCHAPMANLocal storm report, Dec 2, 3:07 PM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MST MON DEC 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
12/02/2013 M54 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 44 MPH.
0250 PM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
12/02/2013 M53 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
&&
BCHAPMANLocal storm report, Dec 2, 3:38 PM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST MON DEC 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM NON-TSTM WND GST 14 NE CENTENNIAL 41.44N 105.92W
12/02/2013 M58 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED AT 44 MPH
0320 PM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
12/02/2013 M54 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 43 MPH
0321 PM NON-TSTM WND GST 23 W CHEYENNE 41.14N 105.23W
12/02/2013 M54 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED AT 48 MPH.
&&
BCHAPMANLocal storm report, Dec 2, 4:33 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MST MON DEC 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM NON-TSTM WND GST 2 SSE GLENROCK 42.83N 105.84W
12/02/2013 M50 MPH CONVERSE WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
&&
BCHAPMANHeavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 12 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SHAVE Project
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Battle Mountain SNOTEL site (elevation 7440 ft) estimated 13 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated 15 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 14 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated 16 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 13 inches of snow.
Heavy Snow, Sierra Madre Range
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated 13 inches of snow.
Heavy Snow, Snowy Range
- When
- December 2, 6:00 PM MST to December 4, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL (elevation 10130 ft) estimated 14 inches of snow.
Heavy Snow, Snowy Range
- When
- December 2, 6:00 PM MST to December 4, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated 18 inches of snow.
Heavy Snow, Snowy Range
- When
- December 2, 6:00 PM MST to December 4, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 13 inches of snow.
Heavy Snow, Snowy Range
- When
- December 2, 6:00 PM MST to December 4, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 17 inches of snow.
Heavy Snow, Snowy Range
- When
- December 2, 6:00 PM MST to December 4, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The South Brush Creek SNOTEL site (elevation 8440 ft) estimated 14 inches of snow.
Heavy Snow, Snowy Range
- When
- December 2, 6:00 PM MST to December 4, 8:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10500 ft) estimated 16 inches of snow.
Winter Storm, Upper North Platte River Basin
- When
- December 2, 6:00 PM MST to December 4, 6:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Eight inches of snow was measured just northwest of Baggs.
Winter Storm, South Laramie Range
- When
- December 3, 8:00 AM MST to December 4, 8:00 AM MST
- Where
- South Laramie Range forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Eleven inches of snow was measured four miles southeast of Buford.
Winter Storm, Laramie Valley
- When
- December 3, 9:00 AM MST to December 4, 9:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Six to ten inches of snow was reported in and around Laramie.
Winter Storm, South Laramie Range Foothills
- When
- December 3, 10:00 AM MST to December 4, 10:00 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Six inches of snow was measured 17 miles west-northwest of Cheyenne.
Winter Storm, Goshen County
- When
- December 3, 10:00 AM MST to December 4, 10:00 AM MST
- Where
- Goshen County forecast zone
- Reported by
- Public
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Eight to 12 inches of snow with one to two foot drifts was reported countywide.
Winter Storm, Central Laramie County
- When
- December 3, 11:00 AM MST to December 4, 11:00 AM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Seven inches of snow was measured the NWS Forecast Office in Cheyenne.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Utah, December 2 to 4, 201328 injured · $2,000 · 13 events
- Heavy Snow in North Dakota, December 2 to 4, 201325 events
- Winter Storm in Minnesota, December 2 to 4, 201323 events
- Heavy Snow in Minnesota, December 2 to 5, 201315 events
- Dense Fog in Missouri, December 2 to 3, 201311 events
- Winter Storm and High Wind in Colorado, December 2 to 4, 201370 kt wind · 10 events
- Winter Storm in South Dakota, December 2 to 4, 20139 events
- Winter Storm in Montana, December 2 to 4, 20138 events
- Heavy Snow in Minnesota, December 2 to 3, 20137 events
- Extreme Cold and Winter Weather in Idaho, December 2 to 9, 20134 events
- Winter Storm in Wisconsin, December 2 to 4, 20133 events
- Winter Storm in Wyoming, December 2 to 3, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492077, 492078, 492079, 492080, 492081, 492082, 492083, 492084, 492085, 492092, 492110, 492116, 492121, 493563, 493561, 493559, 493560, 493562, 493558.